MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550350
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation (bsc) that a cre pulmonary dilatation catheter was used in the left main bronchus during a transtracheal balloon dilation procedure performed on (b)(6) 2021.During the procedure, it was noted that the balloon could not be pressurized.Reportedly, the balloon was taken out of the patient and tested after re-pressurization, and noticed that the tip of the balloon was leaking.The procedure was completed with another cre pulmonary dilatation catheter.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) block h6: medical device problem code a0504 captures the reportable event of balloon leak.Block h10: the device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.Block h11: correction: block e1 (initial reporter first name).
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: medical device problem code a0504 captures the reportable event of balloon leak.Block h10: investigation results a visual examination of the returned complaint device found that the balloon and the catheter of the device had no damages.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to a pinhole in the shoulder portion of the distal section on the body of the balloon, which confirms the reported event of the balloon leaking.This failure is likely due to factors encountered during the procedure, such as the technique used by the physician and/or the interaction with the scope when the physician advanced the balloon could have caused that the balloon was leaking during the procedure.Therefore, the most probable root cause is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instruction for use (ifu)/product label.

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12315818
Report Number3005099803-2021-04075
Device Sequence Number19793091
Product Code KTI
UDI-Device Identifier08714729456230
UDI-Public08714729456230
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Model NumberM00550350
Device Catalogue Number5035
Device Lot Number0026349304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer08/13/2021
08/16/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date08/16/2021
09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight76